HSE warning over possible contaminated drug after six hospitalised

Wednesday 20 January 2016 17.38
Six people were hospitalised with one in a critical but stable condition
Six people were hospitalised with one in a critical but stable condition

The HSE addiction services have issued a warning about possible contaminated drugs and warned people not to take unknown substances after six young people were admitted to hospital in Cork.

An 18-year-old man is in a critical but stable condition at Cork University Hospital.

Five others needed emergency medical treatment and have since been discharged.

It is believed all six ingested a psychoactive substance believed to be the hallucinogenic drug 2C-B, but the results of blood tests will take a number of weeks.

In a statement, the Health Service Executive confirmed that emergency services were called to a house party on the south side of the city earlier today.

These drugs are sold in tablet or liquid form and are consumed for their mood-altering properties.

The HSE warned that these drugs can cause serious effects including hallucinations, paranoia, and kidney problems.

Given the side effects experienced by the young people in Cork, the HSE said it was issuing a warning to people not to consume any unknown substances that they are offered at this time.